Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 24, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 6, 2020, 8:38 PM EDT for 4 counties in Massachusetts. It was in force for 52 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2020, 8:38 PM EDT (00:38 UTC)
- Expired
- Jun 6, 2020, 9:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Middlesex County, MA, Norfolk County, MA, Suffolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 59 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 8:43 PM EDT | TSTM WND DMG | Clinton, MA | TREE DOWN ON CHESTNUT ST |
| Jun 6, 8:47 PM EDT | TSTM WND DMG | Lancaster, MA | TREE AND WIRES DOWN ON NECK RD |
| Jun 6, 8:50 PM EDT | TSTM WND DMG | Bolton, MA | TREE DOWN ON SUGAR ROAD |
| Jun 6, 8:56 PM EDT | HAIL 1 | Stow, MA | |
| Jun 6, 9:02 PM EDT | TSTM WND DMG | Stow, MA | TREES AND POWER LINES DOWN ON SUDBURY RD AND WHITMAN ST |
| Jun 6, 9:11 PM EDT | HAIL 1 | Sudbury, MA | |
| Jun 6, 9:15 PM EDT | TSTM WND DMG | Sudbury, MA | TREE DOWN ON HOUSE ON FOX RUN RD |
| Jun 6, 9:15 PM EDT | TSTM WND DMG | Sudbury, MA | TREE DOWN ON WIRES ON MARLBOROUGH RD |
| Jun 6, 9:25 PM EDT | TSTM WND DMG | Wellesley, MA | MULTIPLE TREES DOWN KINGSBURY ST, ABBOTT ST AND WASHINGTON ST |
| Jun 6, 9:33 PM EDT | TSTM WND DMG | Newton, MA | TREE DOWN ON AVALON RD AND OAK ST |
| Jun 6, 9:35 PM EDT | TSTM WND DMG | Needham, MA | TREE DOWN ON CAR ON CURVE ST AT GREAT PLAIN AVE |
| Jun 6, 9:35 PM EDT | TSTM WND DMG | Needham, MA | TREE DOWN ON HOUSE ON HANCOCK RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 0.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252
WUUS51 KBOX 070038
SVRBOX
MAC017-021-025-027-070130-
/O.NEW.KBOX.SV.W.0024.200607T0038Z-200607T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
838 PM EDT Sat Jun 6 2020
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Southwestern Suffolk County in eastern Massachusetts...
North central Norfolk County in eastern Massachusetts...
Northeastern Worcester County in central Massachusetts...
Central Middlesex County in northeastern Massachusetts...
* Until 930 PM EDT.
* At 837 PM EDT, a severe thunderstorm was located over Lancaster, or
near Leominster, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
Boston, Cambridge, Newton, Somerville, Framingham, Waltham, Malden,
Brookline, Medford, Arlington, Leominster, Marlborough, Woburn,
Natick, Watertown, Lexington, Needham, Wellesley, Melrose and
Wakefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4238 7179 4256 7173 4249 7106 4223 7114
TIME...MOT...LOC 0037Z 283DEG 26KT 4246 7166
HAIL...1.00IN
WIND...60MPH
$$
Chai4 follow-up statements
451
WWUS51 KBOX 070047
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
847 PM EDT Sat Jun 6 2020
MAC017-021-025-027-070130-
/O.CON.KBOX.SV.W.0024.000000T0000Z-200607T0130Z/
Suffolk MA-Norfolk MA-Worcester MA-Middlesex MA-
847 PM EDT Sat Jun 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN SUFFOLK...NORTH CENTRAL NORFOLK...EAST CENTRAL
WORCESTER AND CENTRAL MIDDLESEX COUNTIES...
At 847 PM EDT, a severe thunderstorm was located over Bolton, or near
Marlborough, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Boston, Cambridge, Newton, Somerville, Framingham, Waltham, Malden,
Brookline, Medford, Arlington, Marlborough, Woburn, Natick,
Watertown, Lexington, Needham, Wellesley, Melrose, Wakefield and
Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4236 7170 4255 7162 4249 7106 4223 7114
TIME...MOT...LOC 0047Z 283DEG 26KT 4244 7156
HAIL...1.00IN
WIND...60MPH
$$
Frank820
WWUS51 KBOX 070053
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
853 PM EDT Sat Jun 6 2020
MAC017-021-025-027-070130-
/O.CON.KBOX.SV.W.0024.000000T0000Z-200607T0130Z/
Suffolk MA-Norfolk MA-Worcester MA-Middlesex MA-
853 PM EDT Sat Jun 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN SUFFOLK...NORTH CENTRAL NORFOLK...EAST CENTRAL
WORCESTER AND CENTRAL MIDDLESEX COUNTIES...
At 851 PM EDT, a severe thunderstorm was located over Stow, or near
Marlborough, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported part of a tree and wires
down in Lancaster at 847 PM. A tree was also reported down
in Clinton at 843 PM.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Boston, Cambridge, Newton, Somerville, Framingham, Waltham, Malden,
Brookline, Medford, Arlington, Marlborough, Woburn, Natick,
Watertown, Lexington, Needham, Wellesley, Melrose, Wakefield and
Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4235 7165 4254 7154 4249 7106 4223 7114
TIME...MOT...LOC 0051Z 283DEG 26KT 4243 7151
HAIL...1.00IN
WIND...60MPH
$$
Frank965
WWUS51 KBOX 070100 CCA
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
900 PM EDT Sat Jun 6 2020
MAC017-021-025-027-070130-
/O.COR.KBOX.SV.W.0024.000000T0000Z-200607T0130Z/
Suffolk MA-Norfolk MA-Worcester MA-Middlesex MA-
900 PM EDT Sat Jun 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN SUFFOLK...NORTH CENTRAL NORFOLK...EAST CENTRAL
WORCESTER AND CENTRAL MIDDLESEX COUNTIES...
At 900 PM EDT, a severe thunderstorm was located over Maynard, or 7
miles north of Framingham, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Boston, Cambridge, Newton, Somerville, Framingham, Waltham, Malden,
Brookline, Medford, Arlington, Marlborough, Woburn, Natick,
Watertown, Lexington, Needham, Wellesley, Melrose, Wakefield and
Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4235 7165 4254 7154 4249 7106 4223 7114
TIME...MOT...LOC 0051Z 283DEG 26KT 4243 7151
HAIL...1.00IN
WIND...60MPH
$$
Chai614
WWUS51 KBOX 070115
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
915 PM EDT Sat Jun 6 2020
MAC027-070124-
/O.CAN.KBOX.SV.W.0024.000000T0000Z-200607T0130Z/
Worcester MA-
915 PM EDT Sat Jun 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WORCESTER COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4230 7144 4250 7136 4249 7106 4223 7114
TIME...MOT...LOC 0114Z 283DEG 26KT 4239 7129
$$
MAC017-021-025-070130-
/O.CON.KBOX.SV.W.0024.000000T0000Z-200607T0130Z/
Suffolk MA-Norfolk MA-Middlesex MA-
915 PM EDT Sat Jun 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN SUFFOLK...NORTH CENTRAL NORFOLK AND SOUTHEASTERN
MIDDLESEX COUNTIES...
At 914 PM EDT, a severe thunderstorm was located over Weston, or over
Waltham, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters report that this storm has a
history of producing wind damage across the Stow and Hudson
Massachusetts areas.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Boston, Cambridge, Newton, Somerville, Framingham, Waltham, Malden,
Brookline, Medford, Arlington, Woburn, Natick, Watertown, Lexington,
Needham, Wellesley, Melrose, Wakefield, Belmont and Dedham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4230 7144 4250 7136 4249 7106 4223 7114
TIME...MOT...LOC 0114Z 283DEG 26KT 4239 7129
HAIL...1.00IN
WIND...60MPH
$$
FrankWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 7:57 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 6, 7:57 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 757 PM EDT Sat Jun 6 2020 .SYNOPSIS... Much cooler and less humid air invades the region tonight and Sunday. A few showers on Sunday, but not expecting a washout. High pressure moves from the Mid Atlantic to the Maritimes the first half of this week. Expecting a period of dry weather with gradually higher temperatures. More showers and thunderstorms will be possible late this week into next weekend as a cold front moves into more summer-like heat and humidity. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 745 PM Update... Increased sky cover and precipitation chances with the shower activity sliding in from southern NH and VT. Think this should be short lived as the sun is setting, but will need to keep an eye on as some gusty winds are possible. Do still have an isolated thunder mention as there still is still 1000-2000 J/kg of MUCAPE per SPC Mesoanalysis. Activity should remain confined to eastern MA. Previous discussion... Canceled the rest of the Severe Thunderstorm Watch this evening. Radar trends have definitely been decreasing, with little chance to recharge. Last few runs of the HRRR track another round of showers across portions of eastern MA later this evening. This would be the area of showers and thunderstorms across upstate NY. Thinking the convection will weaken, so expecting mostly showers versus thunderstorms. Minor tweaks to rainfall timing and temperatures to reflect observed trends. Previous Discussion... Expecting showers and thunderstorms to diminish quickly towards sunset, where they are still going on across eastern MA and the adjacent coastal waters. Otherwise, drier air overspreads our region behind a cold front. This front was just entering northwest MA late this afternoon. Not expecting this front to reach Nantucket until almost midnight. Dew points will take a while to really drop off overnight, so thinking near to slightly below normal low temperatures for most of southern New England. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Tricky forecast for Sunday. While most of our region will e cooler and less humid, winds should shift to more of a NNE to NE direction. With the onshore wind direction, low level humidity will be maximized early in the day. We will still be dealing with an rather impressive mid level longwave trough and shortwave. As such, kept at least a chance for some showers across portions of southern New England. Not expecting a washout, but high temperatures will be below normal, especially towards the east coast. Turning even less humid Sunday night as high pressure takes more control of our region. Near normal low temperatures. && .LONG TERM /MONDAY THROUGH SATURDAY/... Highlights... * Dry and seasonable early next week, then warming up * Next chance of rain comes towards Thursday into Saturday Details... High pressure migrates from the Mid Atlantic towards Maritimes Monday into Wednesday. This will maintain a period of dry weather across our region. Less humid to start, with increasing dew points towards Wednesday once we get into the return SW flow. Temperatures will also gradually increase each day through mid week. Our dry weather pattern breaks down Thursday into Saturday as a cold front first approaches, then interacts with the more summer-like heat and humidity. Looking unsettled with showers and possible thunderstorms at times. Not a washout, but still too early to pinpoint the precise times for these rainfall chances at specific locations. Near to slightly above normal temperatures during this time. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Thru 12Z...High confidence VFR with showers and any thunderstorms tapering off, but confidence in a particular shower/storm moving into a terminal is low at this point in time. Best shot will be at BOS/BED/ORH this evening. Could have a period of gusty winds as showers move through. Again a thunderstorm is possible, but with the sun setting expect this threat to be diminishing. Only exception to VFR is at ACK, where VLIFR conditions anticipated with fog and stratus. Think that ceilings and visibilities could come up once wind shift more NW/N with drier air moving in, but confidence is moderate as the GFSLAMP, MAV and MET keep low conditions. Winds 5 to 10 kts. Sunday...Moderate confidence A scattered to broken deck of mainly low-end VFR, but some marginal MVFR ceilings are possible across central/eastern MA and RI during the morning. A few showers are also possible mainly east of the CT River Valley. Have removed the shower mention at this point in time as confidence is too low to pin point a period of shower activity. Will need to refine this in future updates. N to NE winds of 5 to 15 knots. Gusts of 15 to 20 kts. Sunday night...High confidence. VFR with northwest winds of 5 to 10 kts. Speeds closer to 10 kts will be found across coastal locations. KBOS Terminal...High confidence. Will need to keep an eye on the shower activity to the northwest could have some thunder and gusty winds. Best shot thru 03Z. KBDL Terminal...High confidence. Outlook /Monday through Thursday/... Monday through Tuesday Night: VFR. Wednesday: VFR. Breezy. Wednesday Night: VFR. Breezy. Slight chance SHRA. Thursday: Mainly VFR, with local MVFR possible. Breezy. Chance SHRA. && .MARINE... Any thunderstorm across the coastal waters diminish rather quickly this evening. Showers may linger through midnight as a cold front finally moves off to the east, taking longest on the coastal waters around Nantucket. Winds and seas will be locally higher in and near any thunderstorms. Lightning will also be a concern. Looking at a period of gusty N to NW winds late tonight as this cold front passes by. Might need a Small Craft Advisory for some of the eastern coastal waters. Not enough confidence to do so at this time, as the probability of 5 foot seas and 25 kt gusts is marginal. A cold pool aloft will lead to a risk for some showers, but not a washout Sunday. Turning much drier Sunday night. Outlook /Monday through Thursday/... Monday through Tuesday Night: Winds less than 25 kt. Wednesday: Winds less than 25 kt. Seas locally approaching 5 ft. Wednesday Night: Winds less than 25 kt. Seas up to 5 ft. Thursday: Winds less than 25 kt. Seas up to 5 ft. Chance of rain showers. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Belk/BL NEAR TERM...Belk/BL SHORT TERM...Belk LONG TERM...Belk AVIATION...Belk/BL MARINE...Belk
Hazardous weather outlook, Jun 6, 5:26 PM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 526 PM EDT Sat Jun 6 2020 CTZ002-003-MAZ002>004-008>012-022>024-RIZ005>008-072130- Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA- Northern Worcester MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Barnstable MA-Dukes MA-Nantucket MA-Bristol RI-Washington RI- Newport RI-Block Island RI- 526 PM EDT Sat Jun 6 2020 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ004-MAZ005>007-013>021-026-RIZ001>004-072130- Windham CT-Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- 526 PM EDT Sat Jun 6 2020 This Hazardous Weather Outlook is for northern Connecticut, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts and northern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>237-250-254>256-072130- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 526 PM EDT Sat Jun 6 2020 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-251-072130- Boston Harbor-Massachusetts Bay and Ipswich Bay- 526 PM EDT Sat Jun 6 2020 This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jun 6, 6:16 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
616 PM EDT SAT JUN 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG PUTNAM 41.91N 71.90W
06/06/2020 WINDHAM CT AMATEUR RADIO
WIRES DOWNED BY WINDS ON GROVE ST IN PUTNAM
&&
EVENT NUMBER BOX2001509
LOCONTOLocal storm report, Jun 6, 6:21 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
621 PM EDT SAT JUN 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 W NORTH ATTLEBORO 41.97N 71.37W
06/06/2020 BRISTOL MA AMATEUR RADIO
POWER LINES DOWN ON FALES RD IN NORTH ATTLEBORO
&&
EVENT NUMBER BOX2001510
LOCONTOLocal storm report, Jun 6, 6:30 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
630 PM EDT SAT JUN 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG EAST LONGMEADOW 42.07N 72.52W
06/06/2020 HAMPDEN MA AMATEUR RADIO
TREE AND WIRES DOWN AT COLTON PLACE
0224 PM TSTM WND DMG HOLYOKE 42.21N 72.64W
06/06/2020 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON BROWN AVE
0224 PM TSTM WND DMG HOLYOKE 42.21N 72.64W
06/06/2020 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON JACKSON AT HIGH ST
0224 PM TSTM WND DMG HOLYOKE 42.21N 72.64W
06/06/2020 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON JACKSON AT MAPLE ST
0225 PM TSTM WND DMG WEST BROOKFIELD 42.24N 72.15W
06/06/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN ON BIRCH HILL RD
0240 PM TSTM WND DMG STURBRIDGE 42.10N 72.06W
06/06/2020 WORCESTER MA AMATEUR RADIO
TREE AND WIRES DOWN
0244 PM TSTM WND DMG SPENCER 42.24N 71.99W
06/06/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN ON NORTHWEST RD
0246 PM TSTM WND DMG 3 NNW OXFORD 42.15N 71.90W
06/06/2020 WORCESTER MA AMATEUR RADIO
POWER POLE DOWN AND LEANING ON WIRES ON OAK ST IN
OXFORD.
0302 PM TSTM WND DMG OXFORD 42.12N 71.87W
06/06/2020 WORCESTER MA AMATEUR RADIO
WIRES DOWN ON SUTTON AVE
0302 PM TSTM WND DMG AUBURN 42.20N 71.83W
06/06/2020 WORCESTER MA AMATEUR RADIO
WIRES DOWN ON SOUTH ST
0306 PM TSTM WND DMG NORTHBRIDGE 42.15N 71.65W
06/06/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN ON PURGATORY RD
0310 PM TSTM WND DMG NORTHBRIDGE 42.15N 71.65W
06/06/2020 WORCESTER MA TRAINED SPOTTER
TREE AND LARGE BRANCHES DOWN ON HILL ST
0312 PM TSTM WND DMG 1 SSE UXBRIDGE 42.07N 71.59W
06/06/2020 WORCESTER MA TRAINED SPOTTER
TREE DOWN ON CAR ON SOUTHWICK ST NEAR MENDON.
0316 PM TSTM WND DMG PUTNAM 41.91N 71.90W
06/06/2020 WINDHAM CT AMATEUR RADIO
WIRES DOWNED BY WINDS ON GROVE ST IN PUTNAM
0318 PM TSTM WND DMG 1 NNW PUTNAM 41.93N 71.91W
06/06/2020 WINDHAM CT AMATEUR RADIO
TREE DOWN ON A HOUSE ON VIENS ST.
0330 PM TSTM WND DMG UXBRIDGE 42.08N 71.60W
06/06/2020 WORCESTER MA TRAINED SPOTTER
TREES DOWN ON BAILEY ST
0330 PM TSTM WND DMG 1 WNW FRANKLIN 42.10N 71.41W
06/06/2020 NORFOLK MA AMATEUR RADIO
TREE DOWN BLOCKING ANGELO WAY VIA DIABLO DR IN
FRANKLIN.
0338 PM TSTM WND DMG 3 WNW PLAINVILLE 42.02N 71.39W
06/06/2020 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON A HOUSE IN CUMBERLAND RI.
0345 PM TSTM WND DMG 2 W NORTH ATTLEBORO 41.97N 71.37W
06/06/2020 BRISTOL MA AMATEUR RADIO
POWER LINES DOWN ON FALES RD IN NORTH ATTLEBORO
0354 PM NON-TSTM WND GST BLUE HILL ASOS 42.21N 71.11W
06/06/2020 M59 MPH NORFOLK MA ASOS
0359 PM TSTM WND DMG ATTLEBORO 41.93N 71.30W
06/06/2020 BRISTOL MA TRAINED SPOTTER
TREES DOWN
0400 PM TSTM WND DMG 3 SE NORTON 41.94N 71.14W
06/06/2020 BRISTOL MA AMATEUR RADIO
TREES AND WIRES DOWN ON CRANE AVE SOUTH IN TAUNTON.
0415 PM TSTM WND DMG NORTH ATTLEBORO 41.97N 71.33W
06/06/2020 BRISTOL MA TRAINED SPOTTER
MULTIPLE TREES DOWN ON HIGH ST
0415 PM FLASH FLOOD NORTH ATTLEBORO 41.97N 71.33W
06/06/2020 BRISTOL MA TRAINED SPOTTER
SPOTTER OBSERVED 1.5 INCHES OF RAIN IN 15 MINUTES.
THERE IS FLOODING ON ROUTE 1A.
0415 PM TSTM WND DMG 2 W HANOVER 42.12N 70.85W
06/06/2020 PLYMOUTH MA AMATEUR RADIO
TREES AND POWERLINES DOWN ON GROVE ST IN HANOVER.
0415 PM TSTM WND DMG 1 WNW HANOVER 42.12N 70.84W
06/06/2020 PLYMOUTH MA AMATEUR RADIO
TREES AND POWER LINES DOWN ON BIRCHWOOD RD IN HANOVER.
0451 PM TSTM WND DMG METHUEN 42.72N 71.18W
06/06/2020 ESSEX MA TRAINED SPOTTER
MULTIPLE TREES DOWN ON WINTER GREEN CIRCLE
&&
EVENT NUMBER BOX2001482 BOX2001483 BOX2001484 BOX2001485 BOX2001486
BOX2001487 BOX2001488 BOX2001502 BOX2001489 BOX2001490 BOX2001491
BOX2001492 BOX2001501 BOX2001509 BOX2001508 BOX2001493 BOX2001507
BOX2001506 BOX2001510 BOX2001499 BOX2001494 BOX2001503 BOX2001497
BOX2001498 BOX2001504 BOX2001505 BOX2001500
LocontoSpecial weather statement, Jun 6, 7:07 PM EDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 707 PM EDT Sat Jun 6 2020 MAZ004-005-026-062345- Northwest Middlesex County MA-Central Middlesex County MA- Northern Worcester MA- 707 PM EDT Sat Jun 6 2020 ...A THUNDERSTORM WITH BRIEF GUSTY WINDS MOVING INTO NORTHERN MIDDLESEX COUNTY... At 704 PM EDT, Doppler radar was tracking a thunderstorm over Greenville, or 8 miles north of Fitchburg, moving southeast at 20 mph. Wind gusts up to 40 mph will accompany this storm, along with brief downpours and occasional lightning. Locations impacted include... Leominster, Fitchburg, Westford, Clinton, Pepperell, Tyngsborough, Groton, Lunenburg, Townsend, Littleton, Lancaster, Sterling, Ayer, Westminster, Shirley, Harvard, Ashburnham, Bolton, Dunstable and Ashby. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4271 7159 4260 7142 4242 7168 4271 7197 TIME...MOT...LOC 2304Z 316DEG 16KT 4273 7183 Loconto
Special weather statement, Jun 6, 8:27 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 827 PM EDT Sat Jun 6 2020 MAZ004-005-012-070115- Southern Worcester MA-Central Middlesex County MA- Northern Worcester MA- 827 PM EDT Sat Jun 6 2020 ...STRONG THUNDERSTORM... At 827 PM EDT, Doppler radar was tracking a strong thunderstorm near Worcester, moving east at 10 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. Locations impacted include... Worcester, Framingham, Marlborough, Shrewsbury, Milford, Westborough, Grafton, Ashland, Auburn, Hopkinton, Northborough, Holliston, Millbury, Leicester, Southborough and Upton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4222 7187 4228 7187 4234 7144 4217 7147 TIME...MOT...LOC 0027Z 268DEG 11KT 4225 7175 Frank
Special weather statement, Jun 6, 8:31 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
831 PM EDT Sat Jun 6 2020
MAZ004-005-013-014-026-070115-
Northwest Middlesex County MA-Western Norfolk MA-
Central Middlesex County MA-Northern Worcester MA-
Southeast Middlesex MA-
831 PM EDT Sat Jun 6 2020
...STRONG THUNDERSTORM...
At 830 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lancaster, or near Leominster, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Newton, Framingham, Waltham, Arlington, Leominster, Fitchburg,
Billerica, Marlborough, Woburn, Chelmsford, Natick, Watertown,
Lexington, Needham, Wellesley, Belmont, Dedham, Burlington,
Wilmington and Westford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4253 7113 4225 7121 4232 7148 4233 7149
4233 7151 4241 7183 4260 7177
TIME...MOT...LOC 0030Z 283DEG 25KT 4248 7170
ChaiThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:27 PM EDT | Special Weather Statement | BOX | Worcester | 48 min |
| Jun 6, 8:31 PM EDT | Special Weather Statement | BOX | Middlesex | 44 min |
| Jun 6, 9:10 PM EDT | Special Marine Warning | BOX | 53 min | |
| Jun 6, 9:12 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 48 min |
| Jun 6, 9:22 PM EDT | Special Marine Warning | BOX | 42 min | |
| Jun 6, 10:51 PM EDT | Small Craft Advisory | BOX | 5 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.